EN AR FR ES DE
► Apap Cold (ascorbic acid + paracetamol + phenylephrine) - Medycyna Praktyczna

Apap Common cold (ascorbic acid + paracetamol + phenylephrine) - powder for oral solution

The name of the preparation Character; dose; package Manufacturer Price 100% Price after refund In which pharmacy?
Apap Cold powder for oral solution; 1 sachet contains: 650 mg of paracetamol, 50 mg of ascorbic acid, 10 mg of phenylephrine hydrochloride; 8 sachets US Pharmacia 11.90

Note: reimbursed drug prices are in line with the regulations in force from July 1, 2018.

The preparation contains the substance:ascorbic acid + paracetamol + phenylephrine

The drug is available without a prescription

What is Apap Cold?

A complex preparation with a complex analgesic and antipyretic effect, reducing swelling and congestion of the nasal mucosa.

What contains and how does Apap Cold work?

It is a combined preparation containing Paracetamol , phenylephrine and vitamin C (ascorbic acid), substances that differ in their place and mode of action. Paracetamol has analgesic and antipyretic effects. The mechanism of its action consists in inhibiting the activity of cyclooxygenase 2 (COX-2) in the brain and in the spinal cord, the enzyme responsible for the synthesis of prostaglandins. Paracetamol has no anti-inflammatory activity because it practically does not inhibit the activity of cyclooxygenases and prostaglandin synthesis in peripheral tissues. It does not damage the gastric mucosa. It does not inhibit platelet aggregation and does not affect the coagulation process. The second component of the preparation is phenylephrine, a medicine from the sympathomimetic group, activating alpha-adrenergic receptors. Phenylephrine by activating the adrenergic receptors of the smooth muscle of the walls of blood vessels causes vasoconstriction and reduces congestion and swelling of the nasal mucosa. In this way, it helps to clear the nose. The third component of the preparation is Ascorbic acid , or vitamin C. The content of vitamin C allows to supplement its deficiencies, often occurring in the course of colds. Vitamin C is indispensable in many metabolic processes (it participates in oxidation and reduction processes, is an antioxidant, takes part in the biosynthesis of collagen, folic acid, adrenocortical hormones, facilitates the absorption of iron).
After oral administration, the active ingredients of the preparation are well and quickly absorbed from the gastrointestinal tract. The maximum concentration of paracetamol in the blood is obtained within 60 minutes and phenylephrine within 60-120 minutes after taking the preparation. The duration of analgesic action of paracetamol is 4-6 hours and the antipyretic effect is 6-8 hours. The components of the preparation penetrate the placenta and into breast milk.

When should you use Apap Cold?

The preparation is indicated for the short-term treatment of cold symptoms, influenza and flu-like infections, such as fever, headache, sore throat, muscle and bone-joint pain and symptoms of rhinitis occurring in the cold and flu.

When not to use this preparation?

Unfortunately, even if there are indications to use the preparation, it can not always be used. You can not use the preparation if you are allergic (you are hypersensitive) to any of the ingredients.
The use of the preparation is contraindicated in people:
· With unstable coronary heart disease
· With arrhythmias
· Hypertension
· With congenital deficiency of enzymes: Glucose -6-phosphate dehydrogenase or methemoglobin reductase
· With severe liver or kidney failure
· With viral hepatitis
· With alcoholism
· Patients with phenylketonuria (the preparation contains aspartame, a source of phenylalanine)
· With hyperthyroidism
· Patients with glaucoma with a closed angle of perception
· Using tricyclic antidepressants in parallel
· Using zidovudine
· MAO inhibitors that have been used concurrently or over the last two weeks.
Do not use in pregnant women or women during breastfeeding.
Do not use in children under 12 years of age.

When should you take extreme care with Apap Cold?

Certain diseases and other circumstances may constitute a contraindication to use or indication to change the dosage of the preparation. In some situations it may be necessary to carry out specific check-ups.
Other paracetamol-containing medicines should not be used in parallel due to the risk of overdose and severe side effects (including liver damage). Check whether other medicines used do not contain paracetamol.
Do not use with other medications that reduce nasal congestion or other medicines used to treat colds or flu.
Do not use doses higher than recommended, as this will not increase the effectiveness of the drug and may cause severe liver damage.
In people who are debilitated, undernourished, with liver failure or regularly consuming alcohol, there is an increased risk of liver damage.
Caution should be exercised if the preparation is used in people:
· With impaired renal or liver function
· Patients with bronchial asthma
· With the growth of the prostate gland
· Raynaud's team
· Diabetic patients
· With ischemic heart disease (with coronary heart disease)
· Taking anticoagulants (the doctor will adjust their dosage after prior assessment of blood coagulation parameters)
· Taking beta-blockers (so-called beta-blockers).
If you have the above conditions or diseases, you should consult your doctor before using the product.
Alcohol should not be consumed while using the product. Consumption of alcohol during the use of the preparation may lead to toxic liver damage and its inefficiency.
You should not use the preparation for more than 3 days without consulting your doctor.
Additional information about the other ingredients of the preparation:
· The product contains sucrose; people with inherited disorders associated with fructose intolerance, glucose-galactose malabsorption or sucrase-isomaltase deficiency should not use the preparation;
· The preparation contains aspartame, a source of phenylalanine and its use by patients with phenylketonuria is contraindicated.

Does this preparation affect the ability to drive vehicles?
During the period of application of the preparation, caution should be exercised when driving vehicles and operating equipment / machines.

Dosage of Apap Cold preparation

The preparation is a powder for the preparation of an oral solution. Use the preparation as recommended. Do not exceed the recommended doses, because it will not increase the effectiveness of the drug and may harm your health and life. If you have any doubts about the use of the preparation, consult your doctor.
Adults and adolescents after the age of 12: 1 sachet every 4-6 hours. Do not use more than 6 sachets a day. The contents of the sachet should be dissolved in a glass of hot water.
Do not use in children under 12 years of age.

Can you use Apap Cold during pregnancy and breastfeeding?

During pregnancy, do not use any medicine without consulting your doctor!
It is very important that before using any medicine during pregnancy or breastfeeding, consult a physician and explain beyond any doubt the potential risks and benefits associated with the use of the drug. If you are pregnant or planning to become pregnant, consult your doctor before using the product.
Do not use in pregnant women or women during breastfeeding.

Can I use other preparations in parallel?

Tell your doctor about all medicines you have recently taken, including those that are over the counter.
Do not use if other medicines containing paracetamol are taken (risk of paracetamol overdose and serious side effects, including liver damage). Check whether other medicines used do not contain paracetamol.
Do not use with other sympathomimetic medicines, including those that reduce nasal congestion or other medicines used to treat colds or flu.
The use of the preparation with MAO inhibitors is contraindicated and within 2 weeks after discontinuation of their use. Paracetamol used with MAO inhibitors may cause a state of agitation and high fever, and phenylephrine used with MAO inhibitors may cause a sharp rise in blood pressure.
The use of the preparation with tricyclic antidepressants is contraindicated.
The use of zidovudine is contraindicated. The use of paracetamol with zidovudine may increase the toxic effect of zidovudine on the bone marrow (risk of neutropenia) and increase the risk of liver damage.
Paracetamol (used for a long time) may increase the effect of anticoagulants from the coumarin group (eg Warfarin ) increasing the risk of bleeding. The INR should be monitored during the parallel use of these drugs, as well as within a week after discontinuation of paracetamol.
Medicines increasing hepatic metabolism, including rifampicin, antiepileptics (eg phenytoin, carbamazepine), barbiturates (eg phenobarbital), hypnotics used in parallel with paracetamol can lead to liver damage, even at the recommended doses.
Metoclopramide accelerates the absorption of paracetamol from the gastrointestinal tract, and cholinolytic drugs delay it.
The use of paracetamol with non-steroidal anti-inflammatory drugs (NSAIDs) increases the risk of renal dysfunction.
If you are using beta-adrenergic blockers (beta-blockers) or other medicines used to treat high blood pressure (including methyldopa), please consult your doctor before using the product.
Phenylephrine contained in the preparation used with indomethacin, beta-blockers or methyldopa may cause hypertensive crisis, which is a direct threat to life.
Phenylephrine may reduce the antihypertensive effects of guanethidine, mecamylamine, methyldopa and reserpine.
Tricyclic antidepressants may reduce the effects of phenylephrine.
Ascorbic acid (vitamin C) increases the absorption of aluminum (eg contained in antacids) and iron.
Do not consume alcohol during the use period. Consumption of alcohol during the use of the preparation may lead to toxic liver damage and its inefficiency.
Paracetamol may affect the results of some laboratory tests (eg blood glucose determination, liver function tests, pancreatic insufficiency assessment, prothrombin time measurement, urine metadrenaline test and others).

What side effects can occur?

Like all medicines, Apap Cold Hot can cause side effects, although they will not occur in all patients using this product. Remember that the expected benefits of using the drug are usually greater than the damage resulting from the occurrence of side effects.
Possible side effects include: nausea, vomiting, digestive disorders, epigastric pain, dry mouth, abnormal liver function (in case of paracetamol overdose, acute liver failure, liver damage or necrosis may occur), nervousness, anxiety, anxiety, insomnia, hallucinations , increased blood pressure, increased heart rate, arrhythmia, hematological disorders (thrombocytopenia, agranulocytosis, granulocytopenia). Possible difficulties in passing urine, painful urination, urinary retention (especially in men with prostatic hyperplasia), as well as renal colic, renal papillary necrosis. Possible hypersensitivity reactions: pruritus, rash, erythema, urticaria, angioneurotic edema (swelling may affect the face, larynx, tongue and may impede breathing), bronchospasm, asthma attack (especially in people allergic to Acetylsalicylic acid or NSAIDs ), Anaphylactic reactions , up to the symptoms of anaphylactic shock (increased heart rate, rapid decrease in blood pressure, loss of consciousness).

Other preparations on the Polish market containing ascorbic acid + paracetamol + phenylephrine

Coldrex MaxGrip lemon flavor (powder for oral solution)
Febrisan (effervescent powder)
Gripex Hot (powder for oral solution)
Gripex Hot Max (powder for oral solution)
Theraflu MaxGRIP (powder for oral solution)